Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS New Orleans, LA

December 23, 2014Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 23, 2014, 10:20 AM CST for Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 10:20 AM CST (16:20 UTC)
Expired
Dec 23, 2014, 10:45 AM CST
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 23, 10:43 AM CSTTSTM WND DMG3 S New Roads, LAPOWER LINES REPORTED DOWN NEAR THE COMMUNITY OF OSCAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:30 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS54 KLIX 231620
SVRLIX
LAC047-077-125-231645-
/O.NEW.KLIX.SV.W.0087.141223T1620Z-141223T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 AM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  SOUTH CENTRAL WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 1045 AM CST

* AT 1017 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LOTTIE...OR 8 MILES SOUTHEAST OF KROTZ
  SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LIVONIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3082 9150 3079 9125 3078 9125 3077 9126
      3076 9126 3075 9128 3073 9129 3040 9161
      3051 9170
TIME...MOT...LOC 1621Z 209DEG 34KT 3051 9161

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 4:18 AM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Dec 23, 4:18 AM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 AM CST TUE DEC 23 2014

.SHORT TERM...

WATER VAPOR IMAGERY THIS MORNING SHOWS A BROAD REGION OF ENHANCED
OMEGA DEVELOPING ACROSS THE GULF SOUTH IN RESPONSE TO A STRONG
UPPER LEVEL JET ROUNDING THE BASE OF A TROUGH OVER THE PLAINS. LOW
LEVEL CYCLOGENESIS HAS INITIATED OVER SOUTHERN TEXAS...AND THIS
LOW WILL CONTINUE TO DEEPEN AS IT MOVES TO THE EAST-NORTHEAST. IN
ADVANCE OF THIS LOW...WARM FRONTAL PROCESSES HAVE ALLOWED FOR
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE FORECAST
AREA IN THE LAST FEW HOURS. THIS CONVECTION WILL CONTINUE THROUGH
THE MORNING HOURS AS THE LOW APPROACHES AND UPPER LEVEL FORCING
INCREASES. 700MB OMEGA WILL GENERALLY RANGE FROM -5 TO -15 MB/S.
THIS AMOUNT OF LIFT IS SUFFICIENT TO SUPPORT SOME DEEPER
CONVECTION DURING THE MORNING HOURS. THERE IS A STABLE LAYER STILL
IN PLACE IN THE LOW LEVELS...AS NOTED BY SOME FOG LINGERING OVER
THE SOUTHERN HALF OF THE FORECAST AREA. THROUGH AROUND 15Z...THIS
STABLE LAYER WILL KEEP THE RISK OF SURFACE BASED THUNDERSTORMS AT
BAY. HOWEVER...EVEN WITH AMPLE CLOUD COVER IN PLACE...THE
ATMOSPHERE WILL WARM ENOUGH TO BECOME FULLY DESTABILIZED BETWEEN
15Z AND 18Z THIS MORNING. THUS...SURFACE BASED CONVECTION WILL
BECOME MORE LIKELY BY LATE MORNING...AND EXPECT TO SEE THIS RISK
CONTINUE TO INCREASE INTO THE AFTERNOON HOURS AS TEMPERATURES RISE
INTO THE MIDDLE TO UPPER 70S.

THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL GENERALLY BE
EAST OF THE INTERSTATE 55 CORRIDOR AS THE GREATEST OVERALL
INSTABILITY AND SHEAR WILL BE LOCATED IN THIS REGION. SURFACE
BASED CAPE WILL RANGE FROM 1000-1500 J/KG...AND 0-3KM SHEAR WILL
BE ON THE ORDER OF 30-40 KNOTS. THIS STRONG SPEED SHEAR WILL BE
THANKS TO A 50 KNOT LOW LEVEL JET DEVELOPING OVER THE EASTERN HALF
OF THE FORECAST AREA THIS AFTERNOON. DIRECTIONAL SHEAR WILL BE
SOMEWHAT LIMITED...AS THE OVERALL FLOW REGIME IS UNIDIRECTIONAL
THROUGHOUT THE ATMOSPHERIC COLUMN. GIVEN THIS...EXPECT TO SEE
STRONG STRAIGHT LINE WINDS AND HAIL AS THE PRIMARY THREAT TODAY.
HAIL IS SUPPORTED BY SOME RATHER STEEP LAPSE RATES IN THE MID-
LEVELS. THERE COULD BE A ISOLATED TORNADO...WITH ANY ROTATION MOST
LIKELY ALONG THE APEX OF ANY BOW ECHO TYPE STORMS THAT FORM THIS
AFTERNOON AND EVENING. THE SEVERE THREAT WILL BEGIN TO DIMINISH
AROUND 00Z FOR THE NEW ORLEANS METRO...BUT WILL INCREASE FOR THE
MISSISSIPPI GULF COAST FROM 00Z THROUGH 06Z. THE SEVERE CONVECTION
SHOULD THEN CLEAR THE REGION AFTER 06Z...AS THE HIGHEST SHEAR
VALUES SHIFT TOWARD LOWER ALABAMA AND THE FLORIDA PANHANDLE.
LINGER SHOWERS AND CLOUDY SKIES WILL PERSIST THROUGH MUCH OF THE
OVERNIGHT HOURS IN THE WAKE OF THE CONVECTION AND PASSING COLD
FRONT. TEMPERATURES WILL ALSO COOL INTO THE 40S AND 50S BY
DAYBREAK TOMORROW...BUT THE MAIN HEART OF THE COLD POOL WILL MOVE
OVER THE AREA TOMORROW INTO TOMORROW NIGHT.

WITH STRONG COLD AIR ADVECTION AND INCREASED SUBSIDENCE IN PLACE
ON WEDNESDAY...MOSTLY SUNNY SKIES AND COLDER THAN NORMAL
TEMPERATURES CAN BE EXPECTED. THESE CLEAR AND COLD CONDITIONS WILL
PERSIST INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD POOL SLOWLY
TRANSITS OVER THE GULF SOUTH. 1000-500MB THICKNESSES WILL
GENERALLY RANGE FROM 5430 TO 5520 METERS ACROSS THE FORECAST AREA.
925MB TEMPERATURES WILL BE AROUND 0 DEGREES CELSIUS WHICH IS
SUPPORTIVE OF HIGHS ONLY RISING INTO THE LOWER TO MIDDLE 50S ON
WEDNESDAY. CLEAR SKIES...DRY CONDITIONS...AND LIGHTER WINDS AND
WEDNESDAY NIGHT WILL ALLOW LOWS WILL DROP TO NEAR FREEZING FOR
AREAS NORTH OF INTERSTATE 12. THE COLD POOL WILL BEGIN TO SHIFT TO
THE EAST ON THURSDAY...BUT HIGHS WILL REMAIN A GOOD 5 DEGREES
COOLER THAN AVERAGE.

.LONG TERM...

HEADING INTO FRIDAY...BOTH THE EURO AND THE GFS SHOW THE RIDGE
AXIS SHIFTING TO THE EAST OF THE REGION. THIS WILL ALLOW FOR
DEEP LAYER ONSHORE FLOW TO REDEVELOP OVER THE AREA. A WEAK SHORT
WAVE IMPULSE RIDING ALONG THE SOUTHERN STREAM JET WILL SLIDE
THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. INCREASING CLOUD
COVER AND A CHANCE OF SHOWERS WILL BE POSSIBLE AS THIS FEATURE
MOVES THROUGH. HAVE KEPT IN SLIGHT CHANCE POPS FOR LATE THURSDAY
NIGHT...AND HAVE CHANCE POPS IN FOR FRIDAY. ANOTHER IMPULSE WILL
QUICKLY FOLLOW ON THE HEELS OF THIS INITIAL VORT LOBE FRIDAY NIGHT
AND SATURDAY. BOTH MODELS SHOW THIS ELONGATED AND HIGHLY SHEARED
REGION OF INCREASED VORTICITY AND OMEGA STRETCHING ACROSS THE
NORTHERN GULF OF MEXICO AND PARTS OF THE FORECAST AREA. RAIN
CHANCES WILL GENERALLY BE HIGHEST ALONG THE COAST...AND HAVE
LIKELY POPS FOR THIS REGION. ELSEWHERE...HAVE KEPT IN CHANCE POPS
FOR FRIDAY NIGHT AND SATURDAY. LOOKING AT MODEL SOUNDINGS FOR
SATURDAY...THERE SHOULD BE JUST ENOUGH INSTABILITY TO SPARK OFF
SOME ISOLATED THUNDERSTORM ACTIVITY...AND HAVE INTRODUCED THIS
INTO THE FORECAST.

SOME NORTHERN STREAM ENERGY WILL FINALLY ENTER INTO THE EQUATION
ON SUNDAY. THE GFS CONTINUES TO SHOW A WEAKER TROUGH THAN THE
EURO...AND HAVE DECIDED TO CONTINUE WITH A BLEND OF THE MODEL
SOLUTIONS FOR SUNDAY AND MONDAY. WITH THIS IN MIND...EXPECT TO SEE
A FRONTAL BOUNDARY MOVE INTO THE AREA ON SUNDAY. THE MAJORITY OF
THE PRECIPITATION WILL LIKELY BE POST-FRONTAL...BUT WITH SOUTHWEST
FLOW CONTINUING ALOFT...THERE SHOULD BE ENOUGH INSTABILITY ALOFT
TO SPARK OFF SOME ISOLATED THUNDERSTORMS. TEMPERATURES WILL BE
NOTICEABLY COOLER...WITH HIGHS CLOSER TO NORMAL IN THE LOWER 60S.
BOTH MODELS SHOW THE FRONT STALLING SOMEWHERE OVER THE NORTHERN
GULF...WITH THE GFS KEEPING THE FRONT CLOSER TO SHORE. IN ANY
EVENT...THERE WILL A PERIOD OF LOW POPS FOR SUNDAY NIGHT AND
MONDAY...AS SOME WEAK NEGATIVE VORTICITY ADVECTION IN THE WAKE OF
THE DEPARTING UPPER LEVEL TROUGH MOVES IN. EXPECT TO SEE CLOUDS
LINGER OVER THE AREA THROUGH THE PERIOD...BUT ONLY ISOLATED
SHOWERS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY. WEAK
ISENTROPIC FORCING ASSOCIATED WITH CONTINUED MID-LEVEL SOUTHWEST
FLOW OVER THIS COOLER LAYER AT THE SURFACE WILL BE MAIN CATALYST
FOR THE CONTINUED LOW CHANCE OF SHOWERS. HOWEVER...IF SUBSIDENCE
ALOFT IS STRONG ENOUGH...A MAINLY DRY FORECAST WILL BE POSSIBLE
FOR MONDAY. TEMPERATURES WILL BE LITTLE CHANGED FROM SUNDAY...WITH
OVERALL READINGS CLOSE TO SEASONAL NORMS.

&&

.AVIATION...

GENERALLY MVFR TO IFR/LIFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD. THE LOWEST CONDITIONS AWAY FROM THE HEAVIER SHRA/TSRA WILL
BE JUST INLAND FROM THE COAST AND TIDAL LAKES EARLY THIS MORNING
WITH VERY LOW STRATUS AND MODERATE TO BRIEFLY DENSE FOG. THE
INCREASING WIND DURING THE EARLY TO MID MORNING SHOULD CAUSE ANY FOG
TO MIX OUT AND THE CIGS TO RISE ABOVE THE LIFR CATEGORY. CIGS SHOULD
CONTINUE TO IMPROVE THIS AFTERNOON DURING THE WARM TEMPERATURES THEN
LOWER IFR TO LIFR CATEGORY CIGS ARE LIKELY AGAIN BEHIND THE COLD
FRONT TONIGHT BEFORE DRIER AIR WORKS IN AND RAISES THE CIGS BACK TO
VFR LEVELS WEDNESDAY MORNING. ISOLATED TO SCATTERED SHRA/TSRA WILL
BECOME SCATTERED TO NUMEROUS BY LATE MORNING OR AFTERNOON.
HAVE INCLUDED PREVAILING SHRA AFTER 14Z AND TSRA AFTER 19Z...AND
WILL LIKELY ADJUST THIS TIMING SOMEWHAT WITH THE 12Z TAFS TO ACCOUNT
FOR THE LATEST RADAR AND MODEL TRENDS. SQUALL LINE OF TSRA WILL MOVE
THROUGH AHEAD OF COLD FRONT THIS EVENING...WITH AN ACCOMPANYING WIND
SHIFT TO THE NORTHWEST AND STRONG GUSTS POSSIBLE. 22/TD

&&

.MARINE...

LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE CENTRAL GULF
COAST REGION LATER TODAY WITH THE ACCOMPANYING STRONG COLD FRONT
MOVING THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. STRONG
SOUTHERLY WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING TO
AROUND MIDDAY...AND HAVE ISSUED A SMALL CRAFT ADVISORY /SCA/ FOR ALL
COASTAL WATERS THAT WILL CONTINUE THROUGH AFTER THE COLD FRONTAL
PASSAGE TONIGHT THROUGH MUCH OF WEDNESDAY NIGHT. SEAS ARE LIKELY TO
BUILD AS HIGH AS 7 FEET TODAY AND UP TO 9 TO 10 FEET OVER OFFSHORE
WATERS TONIGHT INTO WEDNESDAY MORNING. WINDS OVER THE SOUNDS AND
TIDAL  LAKES SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE
AFTERNOON...THEN RISE ABOVE CRITERIA THIS EVENING OVER THE SOUNDS
AND NEAR TO JUST AFTER FRONTAL PASSAGE JUST BEFORE MIDNIGHT ACROSS
TIDAL LAKES. HIGH PRESSURE BEHIND THE COLD FRONT WILL SETTLE OVER
THE CENTRAL GULF COAST BY LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...AND WINDS AND SEAS WILL SUBSIDE. HIGH PRESSURE WILL THEN
MOVE EAST LATE THURSDAY THROUGH SATURDAY...THEN THE NEXT COLD FRONT
WILL APPROACH THE REGION BY LATE SATURDAY OR SATURDAY NIGHT. 22/TD

&&

.DECISION SUPPORT...

DSS CODE...YELLOW
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  44  55  32 /  80  80  10  10
BTR  77  45  56  33 /  80  80  10   0
ASD  77  51  56  33 /  80  80  10   0
MSY  77  51  55  40 /  80  80  10   0
GPT  74  53  57  36 /  80  80  10   0
PQL  75  54  61  32 /  80  80  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO MIDNIGHT THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 9 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 9 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 11 AM TUESDAY TO MIDNIGHT THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&

32
Hazardous weather outlook, Dec 23, 8:26 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 AM CST TUE DEC 23 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-240230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
826 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
A FEW STRONG TO SEVERE STORMS COULD DEVELOP EARLY THIS MORNING
WITH THE MAIN THREATS BEING HAIL UP TO QUARTER SIZE AND STRONG
WINDS UP TO 50 MPH. DURING THE LATE MORNING AND AFTERNOON...THERE
WILL BE AN INCREASING THREAT OF SEVERE THUNDERSTORMS. MORE
ORGANIZED STRONG TO SEVERE STORMS AND A POSSIBLE SQUALL LINE CAN
THEN BE EXPECTED IN THE LATE AFTERNOON AND EVENING HOURS. THIS
TIME PERIOD COULD SEE DAMAGING WIND GUSTS UP TO 65 MPH...ISOLATED
TORNADOES AND SOME LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL
END FROM WEST TO EAST AS A COLD FRONT PASSES THROUGH THE AREA
AROUND MIDNIGHT.

IN ADDITION TO SEVERE WEATHER...SOME STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL. HIGH RAINFALL RATES COULD LEAD
TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS...INCLUDING ROADWAYS.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT
ACROSS THE COASTAL WATERS...AND A SMALL CRAFT ADVISORY WILL ALSO
BE IN EFFECT FOR THE TIDAL LAKES AND SOUNDS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR MOST OF THE
MARINE AREA WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

REMEMBER TO MONITOR NOAA WEATHER RADIO OR A TRUSTED MEDIA SOURCE
FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. AND PLEASE
RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO LOCAL
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE. WE CAN BE
REACHED AT 5 0 4 5 2 2 7 3 3 0.

In the hours before

Special weather statement, Dec 23, 8:31 AM CST, 1 hour 49 minutes before
LAZ036-037-046>048-050-231530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 AM CST TUE DEC 23 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...

AT 828 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4
MILES NORTHWEST OF BAYOU SORREL...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PLAQUEMINE...ADDIS...BRUSLY...GARDERE...PORT ALLEN...OAK HILLS
PLACE...WESTMINSTER...BATON ROUGE...BATON ROUGE AIRPORT...BAKER...
DENHAM SPRINGS...ZACHARY...WALKER...GREENWELL SPRING...WATSON...
SLAUGHTER AND PRIDE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3023 9149 3086 9114 3062 9069 3006 9131
      3016 9147 3020 9149
TIME...MOT...LOC 1431Z 219DEG 38KT 3022 9136
Special weather statement, Dec 23, 8:35 AM CST, 1 hour 45 minutes before
LAZ069-231500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
835 AM CST TUE DEC 23 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER
PLAQUEMINES PARISH...

AT 833 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES SOUTH OF PORT SULPHUR...OR
ABOUT 11 MILES SOUTHWEST OF BURAS...MOVING NORTHEAST AT 50 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BURAS AND EMPIRE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2924 8960 2929 8968 2930 8974 2949 8959
      2946 8951 2943 8952 2940 8951 2941 8946
      2940 8945 2939 8936 2922 8953
TIME...MOT...LOC 1436Z 213DEG 44KT 2927 8962
Local storm report, Dec 23, 9:07 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HAIL             BATON ROUGE             30.45N 91.13W
12/23/2014  E1.00 INCH       EAST BATON ROUGE   LA   PUBLIC

            REPORTED IN MID-CITY BATON ROUGE VIA SOCIAL MEDIA.

&&

DMANNING
Local storm report, Dec 23, 9:18 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     HAIL             BATON ROUGE             30.45N 91.13W
12/23/2014  E1.75 INCH       EAST BATON ROUGE   LA   PUBLIC

            PUBLIC REPORT RELAYED VIA LOCAL MEDIA.

&&

DMANNING
Local storm report, Dec 23, 9:39 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             CENTREVILLE             31.09N 91.07W
12/23/2014  E1.00 INCH       WILKINSON          MS   PUBLIC

            PUBLIC REPORTS OF QUARTER SIZE HAIL. TIME ESTIMATED BASED
            ON RADAR.

&&

FR
Special weather statement, Dec 23, 9:46 AM CST, 34 minutes before
LAZ034>036-MSZ068-231645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CST TUE DEC 23 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...
POINTE COUPEE PARISH...EAST FELICIANA PARISH...WEST FELICIANA
PARISH...

AT 946 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF SIMMESPORT...OR ABOUT 7 MILES
EAST OF LETTSWORTH...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST.
FRANCISVILLE...WAKEFIELD...FORT ADAMS...SPILLMAN...WOODVILLE...
NORWOOD...DOLOROSA AND CENTREVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3135 9115 3128 9107 3095 9104 3056 9174
      3059 9176 3071 9174 3085 9182 3095 9181
      3105 9172 3105 9166 3103 9164 3099 9165
      3104 9157 3113 9163 3125 9155 3122 9152
      3124 9148 3128 9150 3132 9146 3138 9124
TIME...MOT...LOC 1547Z 227DEG 34KT 3094 9158

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:05 AM CSTSpecial Weather StatementLIXAscension, Livingston55 min
Dec 23, 3:18 AM CSTSpecial Marine WarningLIX87 min
Dec 23, 3:34 AM CSTSmall Craft AdvisoryLIX44 hr
Dec 23, 5:11 AM CSTSpecial Weather StatementLIXIberville49 min
Dec 23, 6:22 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana38 min
Dec 23, 7:09 AM CSTSpecial Marine WarningLIX51 min
Dec 23, 8:07 AM CSTSpecial Marine WarningLIX83 min
Dec 23, 8:31 AM CSTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge59 min
Dec 23, 8:35 AM CSTSpecial Weather StatementLIXPlaquemines25 min
Dec 23, 8:41 AM CSTSpecial Marine WarningLIX64 min
Dec 23, 8:43 AM CSTSpecial Marine WarningLIX62 min
Dec 23, 8:59 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena46 min
Dec 23, 9:41 AM CSTSpecial Marine WarningLIX64 min
Dec 23, 9:43 AM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa47 min
Dec 23, 9:46 AM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana59 min
Dec 23, 9:51 AM CSTSpecial Marine WarningLIX24 min
Dec 23, 10:17 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana43 min
Dec 23, 10:33 AM CSTTornado WarningLIXWest Feliciana27 min
Dec 23, 10:42 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana48 min
Dec 23, 10:52 AM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Feliciana23 min
Dec 23, 11:28 AM CSTTornado WarningLIXEast Feliciana47 min
Dec 23, 12:33 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Saint Helena57 min
Dec 23, 12:47 PM CSTSpecial Weather StatementLIXLivingston, Saint Helena28 min
Dec 23, 12:55 PM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington50 min
Dec 23, 1:02 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa28 min
Dec 23, 1:22 PM CSTTornado WarningLIXTangipahoa, Washington23 min
Dec 23, 1:38 PM CSTTornado WarningLIXWashington37 min
Dec 23, 3:09 PM CSTSpecial Weather StatementLIXWashington66 min
Dec 23, 3:26 PM CSTSpecial Weather StatementLIXAscension, Assumption, Saint James64 min
Dec 23, 3:42 PM CSTTornado WarningLIXAscension, Assumption, Saint James48 min
Dec 23, 4:08 PM CSTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist30 min
Dec 23, 4:09 PM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint John the Baptist35 min
Dec 23, 4:22 PM CSTSpecial Marine WarningLIX53 min
Dec 23, 4:23 PM CSTTornado WarningLIXSaint John the Baptist22 min
Dec 23, 4:54 PM CSTSpecial Weather StatementLIXWashington66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.